Feeling Like #$@&%*!


Believe me, I feel like SHIT!

For those of you who know me, I don't swear....much.  In fact, it's only been in the last few years that I even swear at all.  This has been the butt of many a teasing for me.

As a teen, as my volleyball teammates would use the full out "S" word or "D" word after missing a serve, I would really strongly say things like "bananas!"  My partner teacher for 16 years, feels proud that she has encouraged and trained me to open up to the use of the vulgar vernacular now and then when there are no other words that really capture the sentiment.

So, I am going to just say it; I feel like SHIT!  I have not felt this bad since I had viral meningitis (I'm not this bad, but man, it's reminding me of it). Since the purpose of this blog is for me to record my true journey (for healing through the writing and remembering where I've been) and to possibly help others who are dealing with fibromyalgia, I've decided to write this (as I can today because doing anything and nothing are both really difficult right now).

Last Monday, I spent the night at my daughter's house.  It's a treat to have a "girls night" and then hang out at her house the next day.  However, I realized Tuesday morning that I had forgotten to bring/take my Cymbalta pill that I've been on since December 7th, 2019-6 months.  (As explained in my post Leave No Stone Unturned, I had gone from 30mg to 60mg back to 30mg.)

On the 18th of this month, I go for my pain medication checkup.  My doctor and I had planned on taking me fully off Cymbalta at that time.  At my last, pain psychologist appointment, my doctor said that I'd probably go to zero from 30mg since it's the lowest dose anyhow. Then, she said they'd want me to give it a month or two to see how I'm doing without it.  (My thinking was that going off would be the beginning of me feeling how I am without brain-altering drugs to see if I can manage the fibro symptoms without it.)

So, this past Tuesday, I thought, why not just stop now?  Then, when I go on the 18th, I can let my doctors know-how I'm doing (feeling fully confident that I'd be doing pretty well).

Thursday night, after a wonderful day of hiking and photography with my daughter and 13 teens in the woods, I was beyond worn out.  I wasn't sure I could drive myself home.  I felt weak, dizzy, and a bit nauseous.  I could feel a headache coming on. I scolded myself for leaving my water bottle in the car rather than have it on the seven-hour trip, figuring that dehydration was the culprit. (I did eat many grapes and had some applesauce, so I wasn't crazy dehydrated.) By the time I got home, I couldn't bring myself to drink water or eat anything.  I did take some Bayer Back and Body with some water, though and was in bed by 6pm.  As the evening wore on, I got worse.  I couldn't even listen to soothing music or my book without being bothered.  Finally, I did fall asleep and felt relatively okay the next morning.
I have every one of these (except the brain-zaps).

Yesterday, feeling the edge of what I had the night before, I canceled my appointment in the morning and then had to sit out on the kayak trip I had been looking forward to with the Outdoor Adventure group of women (Wander Women II in my life) I had begun to connect with (see my blog post Sleep, Fog, and Vampires).  However, by afternoon, I could go swimming and felt pretty good doing it.  I swam and worked on the beach from 1-5pm.  Still feeling good, I went up for a shower because Kel and I had tickets to see the Mark Lavengood Band: Bluegrass Bonanza at The Dogwood: Center for Performing Arts because I will be writing an article for our local NewaygoCountyExploring online magazine. The first set, I was totally into the music and even would have liked to dance.  During intermission, I went and interviewed Mark (very talented musician from Grand Rapids).  But, when I sat down and the first song of the second set started, I felt a wave of ill-ease wash over me.  I knew it was the start of what I had the night before.

Last night wasn't good.  Fitful sleep.  Up by 4am. But this morning, man oh man!  I feel like I've just gotten off the Whirl-A-Twirl ride that also included a Sock-O-Matic machine in the car that I was riding in. And this morning, it's ramping up rather than going away.

One of my major fears for the even starting a med like Cymbalta were all the stories of withdrawal symptoms.  One friend told me about her mom's experience after taking it for two years that ended up being so bad (brain shocks, etc) that she gave up and went back on it.

So, today, my decision is to push on.  I sure do hope these warnings I see on the Internet articles I've read that the symptoms of withdrawal can take weeks or even months to get back to my "normal" self are not correct.  I do have Cymbalta pills I could take, but I'm five days without and just don't want to start over.  I'm currently sitting on the deck, in the shade, wet cool rag on my head.  The light breeze and lake view are helping me feel some better.

My husband, son, and four-year-old grand-daughter are taking care of me like an invalid.  Sure hope I'm up to going swimming this afternoon.  Tomorrow, we have family coming over for lake fun.  Monday or Tuesday, I'm hanging out with someone I only ever get to see every few years (she's in Michigan visiting from Arizona). I haven't been able to go to my yoga class since Wednesday. This is F#$@ed-up! (While I use that word verbally now and then, I still don't feel comfortable writing it out.)

My VOW: I am going to do every OTHER thing rather than EVER be on meds like this again!

Article on Easing Cymbalta Withdrawal Symptoms: https://www.25doctors.com/cymbalta-withdrawal

Comments

  1. I so relate! Last summer I was out on Cymbalta and it was the worst decision of my life. While withdrawing I experienced the same as you but also had the brain zaps. It was horrible! Also like you it was a catalyst to not take medication anymore. Since then I’ve been working with a holistic doctor to alter my diet and try to heal with food. I’m so sorry you had to go through all that- I don’t wish it on anyone.

    ReplyDelete
    Replies
    1. There is comfort knowing im jot the only one. My med doctors think im crazy for going off it. Thank you for sharing your experience. I have an appointment with a holistic nurse next week. I also did get a medical marijuana card, but I have a lot learning to do for that, still.

      Delete
  2. It is a worry with some of those meds, isn't it.

    I was on Cymbalta for a while a few years ago. I came off it without too many problems. If I remember rightly, I opened capsules and removed some of the beads and lowered them that way. 30mg to zero is too big a drop. I think it's terrible that they don't make a lower dose.

    Good luck with coming off them.

    ReplyDelete
  3. Hey Katie, just wanted to let you know that this article resounded with many people on my Twitter feed this week, and I've listed it here. Keep up the good work sharing your story so bravely!

    https://www.achronicvoice.com/2019/07/26/issue-171-accessibility/

    ReplyDelete

Post a Comment

Let us have a positive dialogue. Please, keep comments non-judgemental and uplifting.

Popular posts from this blog

Just Breath and Other Ways to Rewire the Pain-filled Brain

Going from PAINfully Living to PainFULLY Living